Patient Detail

Patient: R*** ,60 Female, Gwalior Connect
Last Seen : 33 Mins Ago
Views : 13

Query: Need advice for difficulty in swallowing with trachea tube in CA Larynx patient.
Hello, Myself a Doctor. My mother has completed chemo-radiation t/t for CA supraglottis of larynx 4 month back. Before starting treatment doctor has put trachea tube because radiation increase edema and can cause breathing problem from the same day she is unable take anything orally and put on NG tube. Since last six months she has not taken anything Orally and now on PEG tube trach is still on place. Problem is that she is aspirating liquid and semi liquid even her own saliva. And also difficulty in swallowing. What should I do to decrease this problem?


Reply:

as per our pervious discussion, its been 4 months after chemo & RT.

common side effects of radiotherepy are dryness of mouth, pain during swallowing due to edema of laryngopharynx, skin changes, voice changes etc.

sometimes port radio therepy vocal cords functions doesnt recover completly in that case a person may experience aspiration due to inadequate closure of airway. to investigate this endoscopic examination of larynx is needed. 

pain in ear is also common in post Rt patientd n sometimes this is a symptom of other malignancies also so one should always rule out acute causes of earache  along with that one endoscopic examination to rule out malignancies of pyriform sinus.

post RT pain responds well to ultracet other NSAIDS can also be used occasionally. in case of severe pain not responding to oral medications one may need to contact pain clinic.

in this case lot of things are there which needs further investigation or datailed examination to rule out second malignancy or recurrence of the tumor.

Replied by: RAJEEV KUMAR VERMA MBBS,MS,,,MS,,
Click here to connect with this patient

Swallowing problem/Dysphagia Community Posts

want to know about percutaneous endoscopic gastrostomy .what is the procedue an......
Male 72, Kolkata
I am suffering stomach upset, swallowing problem from last 1 1/2 years. When I......
Male 19, Calicut (Kozhikode)
sir i have obstacle in throat and food drain when i eating food ......
Male 26, Jaipur
My father is 49 years old he had tuberculosis and he took medicine for 6 months......
Male 49, Tirunelveli
To view more posts related to this disease CLICK HERE
CLICK HERE Swallowing problem/Dysphagia

Search for any other disease






To explore all ongoing clinical research by department or disease-  Click here
x
docotr
To get suggestions for best treatment options across India and receive responses & quotes from hospitals / doctors in your city.
Reply: <p>Ca supraglottis post chemo n RT.</p><p>pt is on trecheostomy tube &amp; taking feeds with ryles tube. </p><p>it was a good decision to put the trecheostomy tube&nbsp; before radiation bcz as u mentioned can cause edema n breating difficulties. same stands true for ryles tube (NG tube) insertion.</p><p>now on PEG (per cuteneous endoscopic gastrostomy) &amp; trecheostomy.</p><p>so aspiration is a possibility in cases where uncuffed trecheostomy tube is present. you can switch to cuffed trechosotmy tube which will help to tackle this problem.</p><p>along with this following measures can also help;</p><p>Decrease feed quantity&nbsp;<br />Give 2 hrly feed(start with 75-100ml 2hourly n then gradually increase upto 200ml.</p><p>decrese fat content in the feed.</p><p>Aspirate prior to every feed to see residual volume<br />Not to give feed&nbsp; if &gt; 50ml residual volume.<br />Add a prokinetic( domperidone or perinorm)</p><p>put&nbsp; a PPI</p><p>And k<strong>eep pt propped up</strong><br /><br /><br />these measures can help u in this condition.</p><p>but reason behind aspiration should be evaluated properly which needs endoscpic examination of airway. A through ENT check up is advised.</p><br /><br /><p></p><p></p><p></p><p></p>
Reply: <p>as per our pervious discussion, its been 4 months after chemo &amp; RT.</p><p>common side effects of radiotherepy are dryness of mouth, pain during swallowing due to edema of laryngopharynx, skin changes, voice changes etc.</p><p>sometimes port radio therepy vocal cords functions doesnt recover completly in that case a person may experience aspiration due to inadequate closure of airway. to investigate this endoscopic examination of larynx is needed.&nbsp;</p><p>pain in ear is also common in post Rt patientd n sometimes this is a symptom of other malignancies also so one should always rule out acute causes of earache&nbsp; along with that one endoscopic examination to rule out malignancies of pyriform sinus.</p><p>post RT pain responds well to ultracet other NSAIDS can also be used occasionally. in case of severe pain not responding to oral medications one may need to contact pain clinic.</p><p>in this case lot of things are there which needs further investigation or datailed examination to rule out second malignancy or recurrence of the tumor. </p><p></p><p></p>